Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Improved methods for calculating vectors of short length in a lattice, including a complexity analysis


Authors: U. Fincke and M. Pohst
Journal: Math. Comp. 44 (1985), 463-471
MSC: Primary 11H50; Secondary 11H55
MathSciNet review: 777278
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The standard methods for calculating vectors of short length in a lattice use a reduction procedure followed by enumerating all vectors of $ {{\mathbf{Z}}^m}$ in a suitable box. However, it suffices to consider those $ {\mathbf{x}} \in {{\mathbf{Z}}^m}$ which lie in a suitable ellipsoid having a much smaller volume than the box. We show in this paper that searching through that ellipsoid is in many cases much more efficient. If combined with an appropriate reduction procedure our method allows to do computations in lattices of much higher dimensions. Several randomly constructed numerical examples illustrate the superiority of our new method over the known ones.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11H50, 11H55

Retrieve articles in all journals with MSC: 11H50, 11H55


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1985-0777278-8
PII: S 0025-5718(1985)0777278-8
Article copyright: © Copyright 1985 American Mathematical Society